ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Back to Search Results |
| Model Number |
1012454-12 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
| Health Effect - Clinical Codes |
Pain (1994); Numbness (2415); Swelling/ Edema (4577); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the procedure was to treat a moderately calcified, moderately tortuous right circumflex artery.An unspecified stent was implanted and the 4.5x12mm nc trek balloon dilatation catheter was advanced and inflated for post-dilatation.When attempting to deflate the balloon, the balloon would not deflate and the entire system had to be removed as one unit.On (b)(6) 2025, a pre-planned percutaneous coronary intervention was performed.It was noted that while attempting to access the same radial access from the previous procedure, there was no pulse felt; therefore, the left radial access was used to continue the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
Subsequent to the previously filed report, it was noted that the device was not prepped (air aspirated) outside the anatomy.Additionally, on (b)(6) 2025, pain, swelling and numbness was observed in the patient's hand.No additional information was provided.
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported difficult to deflate and difficult to remove was unable to be confirmed due to the condition of the returned device, as a pinhole was noted in the shaft which prevented further testing.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported by the account that the device was not prepped (air aspirated) outside the anatomy.It should be noted that the nc trek rx instruction for use (ifu) states to flush the device and perform air aspiration prior to inserting in the body, otherwise complications may occur.In this case, it is unknown if the reported violation of the ifu caused or contributed to the complaint.Based on the reported information and evaluation of the returned device, a definitive cause for the reported deflation failure resulting in difficulty removing could not be determined.It may be possible that during deflation, negative pressure was not held long enough for the balloon to fully deflate prior to withdrawal causing the noted stretching observed to the shaft and prevented further deflation of the balloon.The pinhole noted to the outer member may be the result of interaction with associated devices during removal into the guiding catheter.The nc trek was returned in a non-abbott guiding catheter with two additional unknown guidewires, suggesting possible interaction between devices causing damage to the outer surface of the nc trek shaft.The reported patient effects of swelling, pain, and numbness to the radial access site the following day were likely the result of post-procedure discomfort associated with small artery diameter, and/or prolonged compression to the radial access site.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: health effect - clinical code 4582 removed.